Format

Send to:

Choose Destination
See comment in PubMed Commons below
Can Med Assoc J. 1981 Oct 15;125(8):827-9.

Treatment of acetaminophen poisoning.

Abstract

Acetaminophen is an analgesic that is frequently used in Canada, and the occurrence of overdoses with this drug seems to be increasing. The most serious complication of acetaminophen overdose is hepatic failure. Because of pathophysiologic effects of acetaminophen poisoning and the mechanisms of its toxic effects are now better understood, a rational approach to treatment is possible. Several precursors of glutathione, acetylcysteine in particular, are effective in preventing liver damage if administered within 10 hours of acetaminophen ingestion. Plasma acetaminophen levels are a helpful guide to therapy.

PMID:
7030465
[PubMed - indexed for MEDLINE]
PMCID:
PMC1862716
Free PMC Article
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for PubMed Central
    Loading ...
    Write to the Help Desk